• Quote of the Day
    "It’s not the size of the step that gets you there. It’s the fact that you’re taking the step."
    Mark Victor Hansen, posted by Daniel

Richardaddy

Member
Joined
Sep 30, 2004
Messages
12
Points
1
I have OCD and depression and have been diagnosed with Personality disorder, and I suffer from paranoia as well and severe agitation. I am taking Effexor (venlafaxine) and zyprexa (Olanzapine). When I started the Olanzapine, I experienced massive hunger, and I get very drowsy even now. I am on 75 mg of Effexor and 5 mg of Olanzapine. I have been told I can change to Abilify (aripiprazole) instead of Olanzapine because I am very concerned about the Olanzapine causing diabetes. Is anyone else on Olanzapine and worried about diabetes? Or is anyone else taking an anti-depressant plus an anti-psychotic for similar problems? Richardaddy.
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,671
Points
113
olanzapine

The reported concerns with Olanzapine are when it is used at higher doses for various psychotic disorders. As with your experiences, very low doses (well below the antipsychotic dose) are sometimes added to SSRIs in treating depression or anxiety disorders. That said, I would suggest you ask your doctor for advice on whether you are at risk on this medication: for example, if I had a family history of diabetes, I'd probably want to stay away from it at any dose.

In my experience, it may well be the Effexor that is causing the drowsiness, although you are also on a fairly low dose of that (assuming it is the XR [extended release] version -- it would be even lower if not). You might want to discuss changing that to something else that is more energizing or less sedating.
 

Latest posts

Top Bottom